Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 45, NWS Grand Rapids, MI

May 31, 2012

NWS Grand Rapids, MI issued this small craft advisory at May 31, 2012, 11:10 AM EDT. It took effect at May 31, 2012, 8:00 PM EDT. It was in force for 67 hr.

The area

The counties it named.

The facts

Issued
May 31, 2012, 11:10 AM EDT (15:10 UTC)
In effect from
May 31, 2012, 8:00 PM EDT
Expired
Jun 3, 2012, 3:27 PM EDT
In force
67 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WHUS73 KGRR 311510
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1110 AM EDT THU MAY 31 2012

LMZ844-312315-
/O.NEW.KGRR.SC.Y.0045.120601T0000Z-120602T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-
1110 AM EDT THU MAY 31 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 PM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
11 PM EDT FRIDAY. 

* WINDS...NORTHEAST WINDS OF 15 TO 25 KNOTS TONIGHT WILL SHIFT TO
  THE NORTHWEST AND INCREASE TO 30 KNOTS FRIDAY MORNING. WINDS
  WILL DECREASE TO 10 TO 20 KNOTS FRIDAY EVENING. 

* WAVES...WAVES WILL BUILD TO 3 TO 5 FEET TONIGHT AND INCREASE TO
  5 TO 8 FEET FRIDAY. WAVES WILL SUBSIDE TO 1 TO 3 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ845>849-312315-
/O.NEW.KGRR.SC.Y.0045.120601T1200Z-120602T0300Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1110 AM EDT THU MAY 31 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM EDT
FRIDAY. 

* WINDS...NORTH WINDS OF 30 KNOTS ARE EXPECTED DURING THE DAY
  LIGHT HOURS OF FRIDAY. WINDS WILL BECOME NORTHWEST 15 TO 25
  KNOTS BY EVENING. 

* WAVES...WAVES WILL BUILD TO 4 TO 6 FEET FRIDAY MORNING AND
  CONTINUE INTO FRIDAY EVENING. WAVES WILL SUBSIDE TO 1 TO 3 FEET
  OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
13 follow-up statements
133 
WHUS73 KGRR 311942
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
342 PM EDT THU MAY 31 2012

LMZ844-010345-
/O.CON.KGRR.SC.Y.0045.120601T0000Z-120602T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-
342 PM EDT THU MAY 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 PM EDT FRIDAY...

* WINDS...NORTHEAST WINDS OF 15 TO 25 KNOTS TONIGHT WILL SHIFT 
  TO THE NORTHWEST AND INCREASE TO 30 KNOTS FRIDAY MORNING. 
  WINDS WILL DECREASE TO 10 TO 20 KNOTS FRIDAY EVENING. 

* WAVES...WAVES WILL BUILD TO 3 TO 5 FEET TONIGHT AND INCREASE 
  TO 5 TO 8 FEET FRIDAY. WAVES WILL SUBSIDE TO 1 TO 3 FEET 
  OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ845>849-010345-
/O.CON.KGRR.SC.Y.0045.120601T1200Z-120602T0300Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
342 PM EDT THU MAY 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT
FRIDAY...

* WINDS...NORTH WINDS OF 30 KNOTS ARE EXPECTED DURING THE DAY 
  LIGHT HOURS OF FRIDAY. WINDS WILL BECOME NORTHWEST 15 TO 25 
  KNOTS BY EVENING. 

* WAVES...WAVES WILL BUILD TO 4 TO 6 FEET FRIDAY MORNING AND 
  CONTINUE INTO FRIDAY EVENING. WAVES WILL SUBSIDE TO 1 TO 3 
  FEET OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
116 
WHUS73 KGRR 010234
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1034 PM EDT THU MAY 31 2012

LMZ844-011045-
/O.CON.KGRR.SC.Y.0045.000000T0000Z-120602T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-
1034 PM EDT THU MAY 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
FRIDAY...

* WINDS...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS TONIGHT.
  WINDS WILL THEN SHIFT TO THE NORTHWEST AND INCREASE TO 30 KNOTS
  FRIDAY MORNING. WINDS WILL DECREASE TO 10 TO 20 KNOTS FRIDAY
  EVENING.

* WAVES...WAVES WILL BUILD TO 3 TO 5 FEET TONIGHT AND INCREASE 
  TO 5 TO 8 FEET FRIDAY. WAVES WILL SUBSIDE TO 1 TO 3 FEET 
  OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ845>849-011045-
/O.CON.KGRR.SC.Y.0045.120601T1200Z-120602T0300Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1034 PM EDT THU MAY 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT
FRIDAY...

* WINDS...NORTHEAST WINDS BECOMING NORTH AND INCREASING TO 30
  KNOTS DURING THE DAYLIGHT HOURS OF FRIDAY. WINDS WILL BECOME
  NORTHWEST 15 TO 25 KNOTS BY EVENING.

* WAVES...WAVES WILL BUILD TO 4 TO 6 FEET FRIDAY MORNING AND 
  CONTINUE INTO FRIDAY EVENING. WAVES WILL SUBSIDE TO 1 TO 3 
  FEET OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
651 
WHUS73 KGRR 010743
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
343 AM EDT FRI JUN 1 2012

LMZ844-011545-
/O.EXT.KGRR.SC.Y.0045.000000T0000Z-120602T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-
343 AM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SATURDAY...

* WINDS...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS. WINDS
  WILL THEN SHIFT TO THE NORTHWEST LATER TODAY. 

* WAVES...WAVES WILL BUILD TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ845>849-011545-
/O.EXT.KGRR.SC.Y.0045.120601T0743Z-120602T1200Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
343 AM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SATURDAY...

* WINDS...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS. WINDS
  WILL THEN SHIFT TO THE NORTHWEST LATER TODAY. 

* WAVES...WAVES WILL BUILD TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
640 
WHUS73 KGRR 011457
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1057 AM EDT FRI JUN 1 2012

LMZ844-012300-
/O.CON.KGRR.SC.Y.0045.000000T0000Z-120602T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-
1057 AM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

* WINDS...NORTH 20 TO 30 KNOTS...SHIFTING TO NORTHWEST LATE.

* WAVES...BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ845>849-012300-
/O.CON.KGRR.SC.Y.0045.000000T0000Z-120602T1200Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1057 AM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

* WINDS...NORTH 20 TO 30 KNOTS...SHIFTING TO NORTHWEST LATE.

* WAVES...BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TJT
226 
WHUS73 KGRR 011934
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
334 PM EDT FRI JUN 1 2012

LMZ844-020345-
/O.EXT.KGRR.SC.Y.0045.000000T0000Z-120603T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-
334 PM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SATURDAY...

* WINDS...NORTHWEST 20 TO 30 KNOTS...SHIFTING TO WEST SATURDAY.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ845>849-020345-
/O.EXT.KGRR.SC.Y.0045.000000T0000Z-120603T0000Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
334 PM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SATURDAY...

* WINDS...NORTHWEST 20 TO 30 KNOTS...SHIFTING TO WEST SATURDAY.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TJT
651 
WHUS73 KGRR 020158
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
958 PM EDT FRI JUN 1 2012

LMZ844>849-021000-
/O.CON.KGRR.SC.Y.0045.000000T0000Z-120603T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
958 PM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
SATURDAY...

* WINDS...NORTH TO NORTHWEST 20 TO 30 KNOTS...SHIFTING TO WEST
  SATURDAY.

* WAVES...4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
735 
WHUS73 KGRR 020732
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
332 AM EDT SAT JUN 2 2012

LMZ844>849-021545-
/O.CON.KGRR.SC.Y.0045.000000T0000Z-120603T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
332 AM EDT SAT JUN 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 25 KNOTS DIMINISHING TONIGHT.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
456 
WHUS73 KGRR 021435
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1035 AM EDT SAT JUN 2 2012

LMZ844>849-022245-
/O.CON.KGRR.SC.Y.0045.000000T0000Z-120603T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1035 AM EDT SAT JUN 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 25 KNOTS DIMINISHING TONIGHT.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WDM
916 
WHUS73 KGRR 021936
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
336 PM EDT SAT JUN 2 2012

LMZ844>849-030345-
/O.EXT.KGRR.SC.Y.0045.000000T0000Z-120603T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
336 PM EDT SAT JUN 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT SUNDAY...

* WINDS...WEST 15 TO 25 KNOTS DIMINISHING TONIGHT TO 5 TO 15 KNOTS
  BY SUNDAY MORNING.

* WAVES...3 TO 6 FEET INTO SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
796 
WHUS73 KGRR 030211
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1011 PM EDT SAT JUN 2 2012

LMZ844>849-031015-
/O.CON.KGRR.SC.Y.0045.000000T0000Z-120603T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1011 PM EDT SAT JUN 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY...

* WINDS...WEST TO 25 KNOTS THROUGH TONIGHT...WITH THE HIGHEST
  WINDS SOUTH OF WHITEHALL. WINDS WILL DIMINISH ON SUNDAY.

* WAVES...3 TO 6 FEET THROUGH TONIGHT...THEN SUBSIDING ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
049 
WHUS73 KGRR 030716
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
316 AM EDT SUN JUN 3 2012

LMZ848-849-030830-
/O.CAN.KGRR.SC.Y.0045.000000T0000Z-120603T2100Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
316 AM EDT SUN JUN 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED SOME...AND WILL CONTINUE TO
DECREASE THROUGH THE DAY TODAY.

$$

LMZ844>847-031530-
/O.CON.KGRR.SC.Y.0045.000000T0000Z-120603T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
316 AM EDT SUN JUN 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...WEST 15 TO 25 KNOTS DIMINISHING THROUGH THE DAY TODAY.

* WAVES...3 TO 6 FEET SUBSIDING THROUGH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
537 
WHUS73 KGRR 031440
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1040 AM EDT SUN JUN 3 2012

LMZ847-031545-
/O.CAN.KGRR.SC.Y.0045.000000T0000Z-120603T2100Z/
GRAND HAVEN TO WHITEHALL MI-
1040 AM EDT SUN JUN 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS HAVE DIMINISHED TO UNDER 15 KNOTS AND WAVES TO 1 TO 3 FEET.

$$

LMZ844>846-032100-
/O.CON.KGRR.SC.Y.0045.000000T0000Z-120603T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
1040 AM EDT SUN JUN 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...WEST 10 TO 15 KNOTS DIMINISHING THROUGH THE DAY TODAY.

* WAVES...3 TO 5 FEET SUBSIDING THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
936 
WHUS73 KGRR 031927
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
327 PM EDT SUN JUN 3 2012

LMZ844>846-032030-
/O.CAN.KGRR.SC.Y.0045.000000T0000Z-120603T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
327 PM EDT SUN JUN 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

THE WIND AND WAVES HAVE SUBSIDED BELOW CRITERIA. 

$$

WDM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 31, 7:50 AM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, May 31, 7:50 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
750 AM EDT THU MAY 31 2012

.SYNOPSIS...
ISSUED AT 402 AM EDT THU MAY 31 2012

AN AREA OF LOW PRESSURE WILL STRENGTHEN AS IT LIFTS NORTHEAST
TOWARD LAKE HURON THROUGH FRIDAY EVENING. THIS WILL SPREAD RAIN
ACROSS THE AREA BEGINNING DURING THE AFTERNOON HOURS TODAY...AND
LASTING THROUGH THE DAY ON FRIDAY. TEMPERATURES WILL BE BELOW
AVERAGE DUE TO THE CLOUDS AND RAINFALL IN PLACE. CONDITIONS WILL
GRADUALLY IMPROVE OVER THE WEEKEND.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 402 AM EDT THU MAY 31 2012

THE MAIN FOCUS OF THE SHORT TERM WILL BE PCPN TRENDS THROUGH THE
DAY ON FRIDAY AS WE SEE THE STORM SYSTEM INTENSIFY TO OUR E/SE.

CLOUDS ARE JUST BEGINNING TO INCREASE FROM THE WEST EARLY THIS
MORNING. RADAR IMAGERY AND SFC OBS FROM WI INDICATE THAT THERE IS
SOME LIGHT RAINFALL REACHING THE GROUND AT SOME LOCATIONS VIA
FORCING OUT AHEAD OF THE INCOMING WAVE/TROUGH ALOFT. AT FIRST
GLANCE...THIS WOULD APPEAR TO MOVE INTO THE AREA QUICKLY. HOWEVER
AS THE UPPER LOW TAKES SHAPE TO OUR WEST...AND IS ROTATED TO THE
SE A BIT WITH AN ADDITIONAL JET LET DIGGING IN...THE PCPN SHOULD
TAKE A SE TREND THIS MORNING. THIS SHOULD KEEP THE AREA DRY
THROUGH MOST OF THE MORNING.

WE WILL THEN SEE RAIN SHOWERS/RAIN BREAK OUT FROM SW TO NE THIS
AFTERNOON AND THIS EVENING. THIS OCCURS AS THE JET LET COMING IN
AND ROUNDS THE BASE OF THE TROUGH. THESE FEATURES WILL ACT ON THE
CURRENT INVERTED SFC TROUGH EXTENDING FROM OK TO IA AND STRENGTHEN
IT. THE SFC LOW WILL FOLLOW THE OH RIVER FOR A BIT BEFORE TAKING A
TURN TOWARD LAKE HURON. THE CWFA WILL BE ON THE NW QUAD OF THE SFC
LOW...AND UNDER THE DEFORMATION ZONE OF THE UPPER LOW/TROUGH.

THIS RAIN WILL HOLD IN ACROSS THE AREA AS THE SFC LOW ROTATES
NORTH ALONG THE ERN PERIPHERY OF THE UPPER LOW. THUNDER CHANCES
LOOK TO BE ABOUT ZERO WITH THE WARM SECTOR REMAINING TO THE SOUTH
OF THE STATE LINE. WE CAN NOT RULE OUT A RUMBLE OF THUNDER AS THE
DRY SLOT TRIES TO WORK IN LATE TONIGHT AND FRI MORNING. THE CHC IS
TOO LOW AT THIS TIME TO MENTION IT FOR NOW.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 402 AM EDT THU MAY 31 2012

LONG TERM PERIOD BEGINS FRIDAY NIGHT WITH AN UPPER LOW OVERHEAD. THE
LOW LIFTS OUT TO THE NORTHEAST SATURDAY NIGHT AND SUNDAY. IN ITS
WAKE NORTHWEST FLOW PERSISTS FOR A TIME SUNDAY NIGHT INTO MONDAY.
UPPER RIDGING IS LOCATED JUST UPSTREAM FOR TUESDAY AND WEDNESDAY.
EVEN THOUGH WE ARE NOT FIRMLY ENTRENCHED IN THE RIDGE...HEIGHTS WILL
HAVE RISEN CONSIDERABLY FROM VALUES AROUND 550 DM/S FRIDAY NIGHT TO
THE 570/S BY TUESDAY/WEDNESDAY. SUFFICE IT TO SAY A WARMING TREND
WILL OCCUR THROUGH THE PERIOD.

AS FAR AS THE DETAILS THE MAIN FEATURE TO KEY ON IS AT THE START OF
THE PERIOD...THE UPPER LOW SLOWLY LIFTING OUT TO THE NORTHEAST. RAIN
WILL BE OCCURRING FRIDAY NIGHT...GRADUALLY TAPERING OFF FROM
SOUTHWEST TO NORTHEAST INTO SATURDAY.

BEYOND SATURDAY...THE WEATHER IS FAIRLY BENIGN WITH HIGH PRESSURE
DOMINATING MUCH OF THE TIME. ONE DISCREPANCY IS A SHORTWAVE AND LOW
THAT THE GFS DROPS SOUTH THROUGH THE REGION SUNDAY NIGHT INTO
MONDAY. THE ECMWF DOES NOT HAVE THE SAME FEATURE. AT THIS POINT HAVE
20 AND 25 POPS IN THE FORECAST FOR SUNDAY NIGHT AND MONDAY BUT COULD
SEE THESE NEEDING TO BE REMOVED WITH TIME.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 750 AM EDT THU MAY 31 2012

COMPLICATED FORECAST THE NEXT 24 HOURS. AN AREA OF MVFR CEILINGS
WILL SLIDE ACROSS SOUTHERN LOWER MICHIGAN THIS MORNING AS SOME
LIGHT RAIN PUSHES IN FROM THE WEST. THE LOW CLOUDS SHOULD CLEAR
OUT TO THE SOUTH AROUND MIDDAY. THE RAIN WILL LIKELY ERODE THIS
MORNING AS IT PUSHES INTO DRIER AIR.

LOWER CEILINGS AND RAIN WILL SPREAD BACK INTO THE AREA FROM THE
SOUTH AND WEST WITH TIME LATE THIS AFTERNOON AND TONIGHT.
CONDITIONS WILL DROP INTO THE MVFR CATEGORY TONIGHT IN ALL
AREAS...WITH IFR LIKELY AT KAZO...KBTL AND KJXN. ANY RAIN TODAY
SHOULD BE ON THE LIGHT SIDE...BECOMING HEAVIER THIS EVENING AND
TONIGHT.

&&

.MARINE...
ISSUED AT 402 AM EDT THU MAY 31 2012

WE WILL BE DROPPING THE SMALL CRAFT ADVISORY WITH THIS FORECAST
PACKAGE. WINDS HAVE DIMINISHED SIGNIFICANTLY SINCE LAST EVENING.
THE NEXT PERIOD OF CONCERN LOOKS TO BE VERY LATE TONIGHT AND GOING
THROUGH SATURDAY. THIS OCCURS AS THE STORM STRENGTHENS TO OUR
EAST...WHICH WILL BRING NORTH TO NORTHEAST WINDS TO THE AREA. A
SMALL CRAFT ADVISORY LOOKS TO BE LIKELY.

&&

.HYDROLOGY...
ISSUED AT 402 AM EDT THU MAY 31 2012

WE DO NOT EXPECT ANY SIGNIFICANT HYDROLOGY ISSUES THROUGH THE
WEEKEND. THIS INCOMING LOW DOES APPEAR TO GIVE THE AREA A GOOD
SOAKING RAIN...ESPECIALLY FOR SE AREAS. RAINFALL AMOUNTS SHOULD
GENERALLY RANGE FROM A TENTH OF AN INCH OR SO TO THE NW...TO OVER
AN INCH OF RAIN TO THE SE. THIS AMOUNT OF RAIN OVER A 12-24 HOUR
PERIOD WILL NOT CAUSE ISSUES...ESPECIALLY SINCE THE AREA IS
SOMEWHAT DRY OVER RECENT TIMES. RIVER LEVELS WILL INCREASE...BUT
THE RISES SHOULD BE WITHIN BANK RISES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...DUKE
AVIATION...DUKE
HYDROLOGY...NJJ
MARINE...NJJ
Hazardous weather outlook, May 31, 6:29 AM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
629 AM EDT THU MAY 31 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-011030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
629 AM EDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RISES ON AREA RIVERS ARE ANTICIPATED AS RAIN IS EXPECTED FROM THIS
AFTERNOON THROUGH FRIDAY NIGHT. RAINFALL TOTALS IN EXCESS OF AN
INCH WILL BE POSSIBLE...ESPECIALLY SOUTHEAST OF A LINE FROM
HOLLAND TO MOUNT PLEASANT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-011030-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
629 AM EDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS AND WAVES MAY BECOME HAZARDOUS TO SMALLER CRAFT FRIDAY INTO
FRIDAY NIGHT AS NORTHERLY WINDS INCREASE IN RESPONSE TO A LOW
MOVING INTO SOUTHEAST LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:13 PM EDTSmall Craft AdvisoryGRR8 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.